I am a 31-year-old female. Currently, I have alopecia areata. It got flared up due to my current stress situation. I am looking for a medication to cure it. I heard about Dexamethasone and Methotrexate for treating it. My dermatologist advised me to take Methotrexate. I am concerned about its side effects of hair loss and I do not want to lose more hair. I am dealing with sporadic hair loss for about three years. I am having hair loss with small patches. But it got developed severely in these five months. I realize that my hair may continue to fall out after stopping medications if I am planning to use it. But I am desperate. I agree with the side effects of Methotrexate. But I am terrified of having additional hair loss. I am taking a Kenalogue scalp injection every five weeks to treat the condition. Hair grows with injections but it keeps falling out more.
Welcome to icliniq.com.
Alopecia areata is a chronic recurrent condition that occurs due to a genetic component. Due to its genetic component, it has a tendency to recur again and again. Both Dexamethasone and Methotrexate are good options. Taking Methotrexate is better as it causes fewer side effects when compared to Dexamethasone. Depending on the severity and extension of alopecia, treatment can be taken accordingly. If you have a small patch, then taking a topical steroid or injection is good. If it is extensive, then oral treatment with Methotrexate or Dexamethasone can be taken. Dexamethasone can be used for a short course and Methotrexate can be used for the long term. Taking Methotrexate in a low dose is safe and it will not cause severe hair loss.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. is alopecia areata and the hair loss is telogen effluvium with possibly androgenetic alopecia. Telogen effluvium can be caused by any recent prior illness, thyroid problem, low iron Hb, nutrition related, stress, etc. For alopecia areata, you can... Read fullMy blood parameters are raised. Is it due to Dexamethasone or COVID-19?
.. your reports (attachments removed to protect the patient's identity), your D-dimer level is normal, so you do not have to worry because patients with raised D-dimer levels are more prone to develop bleeding disorders like DIC (disseminated intrava... Read fullAre Decdan and Practin good drugs for weight gain?
.. is a steroid and has a lot of negative side effect as such. It may cause you a disproportionate and inappropriate fat deposition in the abdomen, face, on the upper back, and you would not like your shape. And besides the bad shape, you may start h... Read full
Ask your health query to a doctor online?Ask a Dermatologist Now